MAUDE Adverse Event Report: BIOMET 3I CERTAIN 3.4MM(D) DRIVER TIP - LONG; DENTAL DRIVER

BIOMET 3I CERTAIN 3.4MM(D) DRIVER TIP - LONG; DENTAL DRIVER
Catalog Number IMPDTL
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A1: patient identifier unknown / not provided a2: age and date of birth unknown / not provided a3: gender unknown / not provided a4: patient weight unknown / not provided b3: date of event unknown / not provided.
 
Event or Problem Description
It was reported that all of the driver was getting stuck and spinning in the implant.The events occurred during different procedures, but they were able to complete them with no harm to patient or implant.The 3i implant driver's tip has been giving him issues during implant placement.At times, the driver tip will spin in the implant and other times the driver tip will get stuck in the implant.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie received one (1) impdtl, (certain implant placement driver tip (long), 3.4mm(d)) for evaluation.Visual evaluation and functional testing were performed.Returned tool shows signs of wear and use.Tested with an in-house biomet implant and it engages, disengages and works as intended.Dhr review could not be performed since the lot number associated to the item was not provided.However, zimvie quality management system (qms) has controls in place to ensure the distribution of conforming product.A complaint history review by item number was conducted for the impdtl dating back to 12 months from now.The complaint history review revealed that there are no existing non-conformances/capa/hhe/d/ie/product holds for the reported product for similar events (complaint category keyword: ¿dental: functional: device malfunction¿) the customer did not submit images for the reported event.Based on the investigation and risk management file review as per rm-00181-haz rev 7, the most likely root cause determined from the investigation was that was incorrect techniques used.The following sections have been updated: b4: date of this report g3: date received by manufacturer g6: checked "follow-up" h2: checked follow-up type h3: changed "no" to "yes" h6: entered evaluation codes h10: added manufacturer narrative therefore, based on the available information, a device malfunction has not occurred.Returned tool shows signs of wear and use, however, it was tested with an in-house biomet implant, and it engages, disengages and works as intended.The reported event has been unconfirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.H3 other text: device was returned and investigated.

Brand Name
CERTAIN 3.4MM(D) DRIVER TIP - LONG
Common Device Name
DENTAL DRIVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key20657961
Report Number0001038806-2024-02632
Device Sequence Number15511779
Product Code NDP
UDI-Device Identifier00844868038870
UDI-Public(01)00844868038870(17)290513(10)1282011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberIMPDTL
Device Lot Number1282011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date03/21/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic